Alabama, 2016

Drought in Alabama, September 27 to 30, 2016

September 27 to 30, 2016 · NWS HUN · 1 event in 1 county or zone

Drought Conditions worsened across the area during September.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Drought Conditions worsened across the area during September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 26, 10:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 26, 10:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
1155 PM CDT Mon Sep 26 2016

.UPDATE...
For 06Z TAFs.

&&

.DISCUSSION...
(Issued 848 PM CDT Mon Sep 26 2016)
Update...Surface analysis this evening shows the location of the
cold front pushing through NE AL at the moment and should clear the
region very shortly. Precip along this front was scattered at best
with the bulk of the rainfall being observed east of I-65 and south
of Madison and Jackson Co. With a drier air mass quickly moving in,
any lingering precip has ceased. Only update made this evening was to
take PoPs out of the forecast a few hours earlier. Otherwise,
forecast is on track and we'll continue to welcome cooler temps.

Barron

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

For more information please visit our website

&&

.AVIATION...
For 06Z TAFs:
VFR conditions will generally prevail overnight and through the TAF
period. May see brief MVFR cigs or MVFR visby before sunrise, but not
overly confident and will TEMPO as needed.

Barron

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Sep 26, 8:28 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
928 PM CDT MON SEP 26 2016

ALZ001>010-016-TNZ076-096-097-271100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
928 PM CDT MON SEP 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Lauderdale

When
September 27, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lauderdale forecast zone
Reported by
Drought Monitor
Coordinates
34.901, -87.654 (the zone’s center; the record gives no point)

Severe Drought (D2) conditions present in Lauderdale County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, September 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660213.